Alert archive / North Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 117, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 14, 2003, 6:25 PM CDT for Bottineau County, North Dakota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2003, 6:25 PM CDT (23:25 UTC)
- Expired
- Jul 14, 2003, 7:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Bottineau County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1637 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -252 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
676
WUUS53 KBIS 142325
SVRBIS
NDC009-150015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
622 PM CDT MON JUL 14 2003
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA THIS INCLUDES
THE CITY OF BOTTINEAU
* UNTIL 715 PM CDT
* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES NORTHWEST OF BOTTINEAU...MOVING
SOUTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOTTINEAU AT 630 PM CDT
WESTHOPE AT 630 PM CDT
MAXBASS AT 700 PM CDT
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4901 10071 4898 10151 4877 10117 4865 10042
4854 10015 4897 10018
$$
SHULZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:00 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 14, 3:00 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT MON JUL 14 2003 A TYPICAL SUMMER PATTERN WILL REMAIN IN PLACE...WITH THE SOUTHERN EDGE OF THE WESTERLIES OVER NORTH DAKOTA. ALTHOUGH PERSISTENT RIDGING WILL REMAIN UPSTREAM OVER MONTANA...FREQUENT WEAK SHORT WAVES...EMBEDDED IN THE NORTHWEST FLOW WILL PROVIDE SUFFICIENT ASCENT FOR THUNDERSTORMS...MAINLY NOCTURNAL...FOR TUESDAY...WEDNESDAY AND THURSDAY. OUR AIRMASS WILL REMAIN MARGINALLY UNSTABLE DURING THE AFTERNOON AND NIGHTTIME HOURS THROUGH THURSDAY NIGHT. IN THE NEARER TERM...EVENING THUNDERSTORMS WILL SLIDE ACROSS OUR FAR NORTHERN TIER AS A WEAK SURFACE TROUGH AND AFTERNOON HEATING COLLABORATE TO PRODUCE CONVECTION. SINCE THE PATTERN IS TYPICAL...AS ONE WOULD EXPECT...TEMPERATURES WILL BE SEASONABLE THROUGH THE FORECAST PERIOD. .BIS...NONE. LEBLANG
Hazardous weather outlook, Jul 14, 4:47 AM CDT, 13 hours 38 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-150945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 447 AM CDT MON JUL 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS MORNING ACROSS CENTRAL NORTH DAKOTA. PRIMARY THREAT WILL BE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTHWEST NORTH DAKOTA LATE TUESDAY NIGHT. THE PRIMARY THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TURNER
In the hours before
Local storm report, Jul 14, 1:05 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
105 PM CDT MON JUL 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM 8 N FAIRVIEW ND 60 MPH WIND GUST
07/14/03 MCKENZIE REPORTED BY SPOTTER.
THOMSONSpecial weather statement, Jul 14, 3:43 PM CDT, 2 hours 42 minutes before
NDZ009-017-142140- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 341 PM CDT (241 PM MDT) MON JUL 14 2003 AT 340 PM CDT LOCAL RADAR INDICATED AN ISOLATED THUNDERSTORM LOCATED NEAR BAINVILLE MONTANA MOVING SOUTHEAST AT 40 MPH. THE STORM WILL AFFECT THE TRENTON...EAST FAIRVIEW...CARTWRIGHT AND ALEXANDER AREAS AS IT CROSSES THE STATE LINE AND MOVES THROUGH THE REGION THIS AFTERNOON. BRIEF PERIODS OF MODERATE RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THOMSON
Local storm report, Jul 14, 5:45 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
545 PM CDT MON JUL 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0513 PM (MIB)MINOT AFB ND 59 MPH TSTM GUST
07/14/03 WARD REPORTED BY STORM
SPOTTER.Local storm report, Jul 14, 5:48 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
548 PM CDT MON JUL 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM (MIB)MINOT AFB ND 1 INCH HAIL
07/14/03 WARD REPORTED BY PUBLIC.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:16 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 59 min |
| Jul 13, 7:30 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 60 min |
| Jul 13, 7:32 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 58 min |
| Jul 13, 7:41 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 64 min |
| Jul 13, 8:09 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 66 min |
| Jul 13, 10:35 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 55 min |
| Jul 14, 12:29 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 61 min |
| Jul 14, 4:00 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville | 60 min |
| Jul 14, 5:16 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 59 min |
| Jul 14, 5:25 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 65 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.